Thunderstorm Wind, Lipscomb
- When
- July 19, 5:59 PM CST
- Where
- Lipscomb County, 0.56 mi W of Booker
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 36.450, -100.540
Showers and thunderstorms developed across the Oklahoma Panhandle and northwest Texas Panhandle this afternoon in close proximity to a surface boundary coupled with steep lapse rates from triple digit temperatures and some low level moisture and|associated atmospheric instability. Due to rather large surface temperature and dewpoint spreads along with corresponding high downdraft CAPE, storms…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Showers and thunderstorms developed across the Oklahoma Panhandle and northwest Texas Panhandle this afternoon in close proximity to a surface boundary coupled with steep lapse rates from triple digit temperatures and some low level moisture and|associated atmospheric instability. Due to rather large surface temperature and dewpoint spreads along with corresponding high downdraft CAPE, storms developed and produced damaging wind gusts across the central OK Panhandle and the northeast TX Panhandle through the early evening hours on the 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 19, 5:19 PM CST, 40 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
619 PM CDT Thu Jul 19 2018
.AVIATION...
Thunderstorms should linger around GUY for the next few hours.
Thunderstorms have moved away from DHT and thunderstorms are not
expected to make it to AMA. Outside of the storms, skies should
remain VFR. Light southerly winds should prevail overnight and
then they will pick up and get gusty by late morning.
&&
.PREV DISCUSSION... /Issued 523 PM CDT Thu Jul 19 2018/
DISCUSSION...
Showers and tstms have developed once again across the Oklahoma
Panhandle and northwest Texas Panhandle this afternoon in close
proximity to a surface boundary coupled with steep lapse rates
from triple digit temperatures and some low level moisture and
associated atmospheric instability. Due to rather large surface
temperature and dewpoint spreads along with corresponding high
downdraft CAPE, a few storms may become strong to marginally
severe with damaging wind gusts the primary hazard in addition to
locally heavy rainfall with slow storm movement. Have gone with
areal qualifier pops and expanded them a bit further south across
northern zones through the evening hours. Showers and tstms should
eventually dissipate as daytime heating wanes. A near repeat
performance is possible later Friday afternoon and evening across
the OK Panhandle and far northern Texas Panhandle, with slight chc
pops included for this area. In addition, will allow Heat
Advisory and Excessive Heat Warning to expire on schedule at 8 PM
this evening. Another Heat Advisory will likely become necessary
across parts of the area on Friday, and then primarily for the
Palo Duro Canyon on Saturday and Sunday as triple digit
temperatures are expected through the weekend across the region.
Upper level high pressure is progged to situate itself across the
srn high plains Saturday into most of Sunday before retreating
west to around the southwest states and amplifying by early next
week as an upper level trof of low pressure develops over the
eastern United States. Numerical weather models are in good
agreement with the above scenario and were accepted. Precipitation
threat may shut off temporarily Saturday into most of Sunday. The
chance for showers and thunderstorms is then forecast to resume as
early as Sunday night across far nwrn sections and then across the
fcst area Monday thru Thursday of next week as a northwest flow
aloft pattern evolves, which is generally a favorable steering
flow for directing storms east and southeast off the Rockies and
higher terrain of northeast New Mexico. For now, this far out in
time, have undercut superblend pop values some and trended more
with slgt chc to chc values from Monday thru Thursday. Better
refinements to the pops will become necessary as each day gets
closer.
Andrade
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
zones: Armstrong...Carson...Gray...Hansford...Hutchinson...
Moore...Ochiltree...Oldham...Potter...Randall...Roberts.
Excessive Heat Warning until 8 PM CDT this evening for the
following zones: Palo Duro Canyon.
OK...Heat Advisory until 8 PM CDT this evening for the following
zones: Texas.
&&
15/36Hazardous Weather Outlook National Weather Service Amarillo TX 600 PM CDT Thu Jul 19 2018 OKZ001>003-TXZ001>020-317-201100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 600 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated thunderstorms are expected to continue into this evening across the Oklahoma Panhandle and northern Texas Panhandle. A few storms that form may become strong to marginally severe, with damaging winds the primary hazard. In addition, locally heavy rainfall may accompany the strongest, slow moving storms, which may lead to localized flooding. An Excessive Heat Warning remains in effect for the Palo Duro Canyon State Park through 8 PM CDT, where high temperatures of 110 degrees are expected. In addition, a Heat Advisory remains in effect until 8 PM CDT for the central Oklahoma Panhandle and much of the Texas Panhandle on the Caprock due to high temperatures of 105 to 109 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms may develop Friday afternoon and evening across the Oklahoma Panhandle and far northern Texas Panhandle. A few storms that form may become strong to marginally severe, with damaging winds the primary hazard. Additional thunderstorms will be possible Sunday night through Wednesday across much of the Oklahoma and Texas Panhandles. A few storms that develop may become strong to severe, with damaging winds and large hail the primary hazards. A Heat Advisory will likely become necessary Friday across parts of the Oklahoma and Texas Panhandles, and then for mainly Palo Duro Canyon State Park on Saturday and Sunday as high temperatures of 105 to 109 degrees are anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Andrade
Special Weather Statement
National Weather Service Amarillo TX
403 PM CDT THU JUL 19 2018
OKZ001>003-192200-
Cimarron OK-Texas OK-Beaver OK-
403 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER...TEXAS AND
NORTHEASTERN CIMARRON COUNTIES UNTIL 500 PM CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Wilburton, moving southeast at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Guymon, Hooker, Goodwell, Texhoma, Tyrone, Optima, Hardesty, Eva,
Hough, Baker, Adams and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3653 10101 3650 10132 3650 10202 3699 10235
3700 10090
TIME...MOT...LOC 2103Z 293DEG 20KT 3697 10176
LGSpecial Weather Statement
National Weather Service Amarillo TX
405 PM CDT THU JUL 19 2018
OKZ001-192130-
Cimarron OK-
405 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON COUNTY UNTIL 430 PM
CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Black Mesa Park, or 15 miles northwest of Boise City,
moving southeast at 15 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Boise City, Wheeless, Black Mesa Park and Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3650 10216 3650 10300 3684 10300 3694 10278
3696 10241
TIME...MOT...LOC 2105Z 293DEG 12KT 3683 10275
LGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 12 NE EVA 36.92N 101.78W
07/19/2018 M66 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1800388
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
459 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 15 NW GUYMON 36.84N 101.67W
07/19/2018 E60 MPH TEXAS OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1800389
15The Dodge City radar (KDDC), 154 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773950.